Alert archive / Texas / River Flood Warnings in 2011
River Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 20, 2011, 11:42 PM CDT for 4 counties in Texas. It took effect at May 21, 2011, 9:10 PM CDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 11:42 PM CDT (04:42 UTC)
- In effect from
- May 21, 2011, 9:10 PM CDT
- Expired
- May 24, 2011, 6:29 AM CDT
- In force
- 57 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
340 WGUS44 KSHV 210442 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1142 PM CDT FRI MAY 20 2011 TXC159-343-387-449-220442- /O.NEW.KSHV.FL.W.0013.110522T0048Z-110524T2207Z/ /TLCT2.1.ER.110522T0048Z.110523T0000Z.110524T0407Z.NO/ 1142 PM CDT FRI MAY 20 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER BELOW TALCO. * FROM SATURDAY EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:15 PM FRIDAY THE STAGE WAS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND WILL CONTINUE TO RISE TO NEAR 22.5 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT. $$
6 follow-up statements
425 WGUS84 KSHV 211430 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CDT SAT MAY 21 2011 TXC159-343-387-449-221430- /O.EXT.KSHV.FL.W.0013.110522T0510Z-110524T0954Z/ /TLCT2.1.ER.110522T0510Z.110523T0000Z.110523T1554Z.NO/ 930 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 915 AM SATURDAY THE STAGE WAS 9.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 22.5 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. $$
836 WGUS84 KSHV 220128 FLSSHV . FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 828 PM CDT SAT MAY 21 2011 TXC159-343-387-449-230128- /O.EXT.KSHV.FL.W.0013.110522T0210Z-110524T1446Z/ /TLCT2.1.ER.110522T0210Z.110522T1800Z.110523T2046Z.NO/ 828 PM CDT SAT MAY 21 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM SATURDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE AROUND MIDNIGHT AND CONTINUE TO RISE TO NEAR 22.5 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * IMPACT...MINOR LOWLAND FLOODING. $$
560 WGUS84 KSHV 221530 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN MAY 22 2011 TXC159-343-387-449-231530- /O.EXT.KSHV.FL.W.0013.000000T0000Z-110524T1615Z/ /TLCT2.1.ER.110522T0127Z.110523T0000Z.110523T2215Z.NO/ 1030 AM CDT SUN MAY 22 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM SUNDAY THE STAGE WAS 22.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.8 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * IMPACT...MINOR LOWLAND FLOODING. $$
669 WGUS84 KSHV 230248 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 948 PM CDT SUN MAY 22 2011 TXC159-343-387-449-240248- /O.EXT.KSHV.FL.W.0013.000000T0000Z-110524T1708Z/ /TLCT2.1.ER.110522T0127Z.110522T2245Z.110523T2308Z.NO/ 948 PM CDT SUN MAY 22 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM SUNDAY THE STAGE WAS 22.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY EVENING. * IMPACT...MINOR LOWLAND FLOODING. $$
075 WGUS84 KSHV 231508 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1008 AM CDT MON MAY 23 2011 TXC159-343-387-449-241215- /O.EXT.KSHV.FL.W.0013.000000T0000Z-110524T1215Z/ /TLCT2.1.ER.110522T0127Z.110522T2245Z.110523T1815Z.NO/ 1008 AM CDT MON MAY 23 2011 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM MONDAY THE STAGE WAS 20.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY AFTERNOON. * IMPACT...MINOR LOWLAND FLOODING. $$ 19
464 WGUS84 KSHV 241129 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 629 AM CDT TUE MAY 24 2011 TXC159-343-387-449-241159- /O.CAN.KSHV.FL.W.0013.000000T0000Z-110524T1215Z/ /TLCT2.1.ER.110522T0127Z.110522T2245Z.110523T1902Z.NO/ 629 AM CDT TUE MAY 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * AT 615 AM TUESDAY THE STAGE WAS 16.7 FEET. * FELL BELOW FLOOD STAGE AT 200 PM MONDAY. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 20, 9:43 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 20, 9:43 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 943 PM CDT FRI MAY 20 2011 .DISCUSSION... WENT AHEAD AND CANCELED TORNADO WATCH 315 DUE TO LACK OF INSTABILITY OVER AREAS THAT HAVE BEEN PREVIOUSLY MODERATED DUE TO SIGNIFICANT RAINFALL OVER THE PAST SEVERAL HOURS. HOWEVER...COULD SEE A FEW ISOLATED INSTANCES OF STORMS BECOMING SEVERE OVER THE NEXT SEVERAL HOURS AS THE UPPER-LEVEL IMPULSE SWEEPS NORTHEAST. OTHERWISE...MADE A FEW EDITS TO OVERNIGHT TEMPERATURES TO ADJUST FOR RAIN COOL AREAS. /05/ && .AVIATION... A LARGE AREA OF RAIN AND SCATTERED TSTMS ACROSS NORTHEAST TX INTO SOUTHWEST AR AND SOUTHEAST OKLAHOMA WAS CREATING MVFR AND IFR FLIGHT CONDITIONS ALONG WITH GUSTY WINDS AND TURBULENCE. THIS AREA OF RAIN WILL SPREAD EAST VERY SLOWLY THROUGHOUT THE REMAINDER OF THE EVENING INTO THE EARLY MORNING HOURS. OUTSIDE OF THIS CONVECTIVE AREA... FLIGHT CONDITIONS WERE VFR. WINDS GENERALLY SOUTH TO SOUTHEAST AROUND 10 KTS...BUT WINDS VICINITY OF TSTMS HAVE BEEN VARIABLE IN DIRECTION...GUSTING TO 35 KTS. EXPECT WIDESPREAD MVFR CIGS AND SOME IFR TO DEVELOP ACROSS THE REGION AFTER 08Z...CONTINUING TO AT LEAST 15Z. NO WIND SHIFT EXPECTED WITH THIS CONVECTIVE EVENT...SO SURFACE WIND ON SATURDAY MOSTLY SOUTH AT 10 TO 15 KTS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 89 73 89 71 / 30 30 30 20 20 MLU 73 90 72 89 71 / 20 40 40 20 10 DEQ 64 86 73 84 68 / 60 40 40 30 20 TXK 68 88 73 88 70 / 60 40 40 30 20 ELD 73 89 72 88 69 / 30 40 40 30 20 TYR 73 89 73 88 71 / 60 30 30 20 20 GGG 74 89 73 89 71 / 60 30 30 20 20 LFK 74 92 73 90 72 / 40 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05/
Hazardous weather outlook, May 20, 11:52 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT FRI MAY 20 2011 ARZ050-051-059>061-070>072-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-211700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON- 1152 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... MULTIPLE AREAS OF THUNDERSTORM DEVELOPMENT...WILL INCREASE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA...ALONG AND NORTH OF INTERSTATE 20...THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES...ALL BEING SIGNIFICANT WEATHER CONCERNS. IN ADDITION...REPEAT STORM ACTIVITY MAY ALSO YIELD A LOCALLY HEAVY RAINFALL THREAT BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A GREATER THREAT FOR FLASH FLOODING. THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK BUT WILL BE SOMEWHAT LOWER SUNDAY THROUGH TUESDAY. RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN TOWARD THE MIDDLE OF THE WEEK AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ073-LAZ005-006-010>014-017>022-TXZ149>153-165>167-211700- UNION AR-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1152 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TODAY AND THROUGH THE OVERNIGHT HOURS....ACROSS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20. GUSTY WINDS TO 40 MPH AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STRONG THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE BY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A THREAT FOR FLASH FLOODING. THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK BUT WILL BE SOMEWHAT LOWER SUNDAY THROUGH TUESDAY. RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN TOWARD THE MIDDLE OF THE WEEK AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON...BUT COULD POSSIBLY BE REQUIRED LATER TONIGHT. VII
In the hours before
Local storm report, May 20, 6:12 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FUNNEL CLOUD 1 NW IDABEL 33.91N 94.83W
05/20/2011 MCCURTAIN OK PUBLIC
&&
04Local storm report, May 20, 6:16 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL DETROIT 33.66N 95.27W
05/20/2011 E1.00 INCH RED RIVER TX LAW ENFORCEMENT
&&
04Local storm report, May 20, 6:33 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HALLSVILLE 32.50N 94.58W
05/20/2011 M1.75 INCH HARRISON TX EMERGENCY MNGR
0620 PM HAIL 4 E LONGVIEW 32.52N 94.69W
05/20/2011 E1.00 INCH HARRISON TX PUBLIC
ONE INCH HAIL REPORTED ON THE EASTERN SIDE OF LONGVIEW
JUST IN HARRISON COUNTY.
&&
MBERRYSpecial weather statement, May 20, 7:01 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT FRI MAY 20 2011
TXZ112-126-210045-
CASS-MARION-
701 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BEREA...BIVINS...JEFFERSON...KILDARE...LINDEN...LODI
AND QUEEN CITY...
AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BEREA...OR 16 MILES NORTH OF
MARSHALL...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, May 20, 8:12 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 3 NW DOMINO 33.28N 94.15W
05/20/2011 E1.75 INCH CASS TX AMATEUR RADIO
DIME TO GOLF BALL SIZE HAIL REPORTED.
&&
20Local storm report, May 20, 8:31 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL TEXARKANA 33.44N 94.07W
05/20/2011 E0.50 INCH BOWIE TX EMERGENCY MNGR
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 27 min |
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 35 min |
| May 20, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 39 min |
| May 20, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 43 min |
| May 20, 8:52 PM CDT | Areal Flood Advisory | SHV | Cherokee | 3 hr |
| May 20, 9:28 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| May 21, 6:15 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 45 min |
Nearby
River Flood Warnings in Texas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.